What causes shortness of breath while on Atenol?

default
Posted on Mon, 13 Feb 2017 in Hypertension and Heart Disease
Question: My husband has blood pressure reading of 128 over 49 pulse is 62. he will be 80 this year. experiences some shortness of breath. walks on treadmill 30 minutes a day. takes high blood pressure meds. benazepril hydrochrolotyzide and atenol. are these readings worrisome?used to have high bp 210 over 90. health otherwise good
doctor
Answered by Dr. Ilir Sharka 25 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome back on HCM!

Regarding your husband's actual BP values they don't seem to be a great worry.

But, as he used to have high BP (like 210 over 90), the actual value could be a source of several complaints like body weakness, lightheadedness, even shortness of breath.

In such case, it is necessary to closely monitor BP values several times daily for a couple of days in order to properly conclude on his ongoing antihypertensive therapy.

If shortness of breath persists, then it is necessary to ask medical assistance to the nearest ER service at your living area, in order to investigate/exclude alternative causes like, pulmonary infection, arrhythmia, hypovolemia, etc.

Hope to have been helpful to you!

In case of any further uncertainties, feel free to ask me again.

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7254 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Lightheadedness

doctor1 MD

I had a stent put in last november. I have felt pretty good since. now am experiencing lightheadedness. not as bad when i am sitting worse when i...

doctor1 MD

I have been having headaches with lightheadedness, sinus pressure around my eyes and nose as well as in the top and back of my head. I also have...

doctor1 MD

i had breast reduction sergary three weeks ago, since then i have sufferd with light headedness, and feeling very cold in the hands and feet, i am...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

Hello, i used the CLR cleaner to clean my sink afterwards sprayed it with bleach once the clr was washed away. had lightheadedness for about 15...

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started...

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and...

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2